Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

April 9, 2021Osage County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 9, 2021, 5:13 PM CDT for Osage County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 5:13 PM CDT (22:13 UTC)
Expired
Apr 9, 2021, 5:45 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK

County Osage County, OK

The radar

The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1068 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1068 J/kg
Mixed-layer CIN
-311 J/kg
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

961 
WWUS84 KTSA 092213
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT Fri Apr 9 2021
 
OKZ054-092245-
Osage OK-
513 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE COUNTY UNTIL
545 PM CDT...

At 513 PM CDT, a strong thunderstorm was located 6 miles east of
Pawhuska, moving north at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Okesa...                          Osage Hills State Park...
Nelagoney...                      

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.

LAT...LON 3675 9600 3671 9600 3661 9613 3660 9633
      3678 9622
TIME...MOT...LOC 2213Z 194DEG 12KT 3664 9623 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 9, 2:39 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 9, 2:39 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
239 PM CDT Fri Apr 9 2021

.DISCUSSION...
Main focus for this forecast will be on the potential for severe
weather through this afternoon and evening. Some ongoing
convection across parts of northwest Arkansas associated with a
lead impulse could pose a limited hail threat for the next hour or
so, however a more robust and widespread severe threat is likely
to develop in the 21z-03z time frame.

Most recent surface analysis shows a cold front moving fairly
quick across far northwest Oklahoma, with a pre-frontal sfc
boundary extending along and near I-44 in northeast OK to west of
the OKC area, where an apparent wave was present along the
boundary. The quality of low level moisture return north has been
inhibited somewhat by ongoing elevated convection across
eastern/central TX, nonetheless low-mid 60s dew points are present
near the Red R. in SE/SC OK. CAM solutions remain consistent with
development of scattered cells along the front by around 20-21z
across northeast OK, growing quickly into a more linear mode as
they move east- southeast. The initial cells will pose a large
hail threat which trends more toward damaging wind through the
evening. The line of storms should then accelerate and sweep
southeast of the area by midnight. The tornado threat is likely
to be more confined to initial more discrete development, however
it appears sufficient low level shear will exist this evening for
potential QLCS type tornadoes.

Gusty northwest winds will arrive behind the front this evening
and will continue through Saturday. Wrap around low clouds with a
few lingering showers possible across far northeast areas.
Temperatures will remain relatively cool Saturday, but rebound
quickly Sunday. Fire weather will be of some concern during this
time in areas that miss out on the heaviest rain tonight, though
critical weather conditions are not anticipated.

A prolonged stretch of cooler than normal weather looks likely
next week with a cool Canadian airmass arriving Monday and
remaining in place for several days. A more zonal flow aloft will
develop with several impulses traversing east, resulting in
periodic rain chances. The NBM solution was generally followed
with mostly low rain chances, with signal for a possible uptick
Tuesday night/Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  65  45  79 /  70   0   0   0
FSM   48  64  44  80 /  90   0   0   0
MLC   45  67  45  80 /  90   0   0   0
BVO   43  65  42  77 /  60   0   0   0
FYV   44  59  41  75 /  90  10   0   0
BYV   47  57  44  75 /  90  20   0   0
MKO   45  64  44  78 /  90   0   0   0
MIO   45  61  42  75 /  90  20   0   0
F10   44  66  44  80 /  80   0   0   0
HHW   47  68  45  79 /  80   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
Hazardous weather outlook, Apr 9, 5:01 PM CDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
501 PM CDT Fri Apr 9 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
501 PM CDT Fri Apr 9 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Eastern Oklahoma.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 7 PM.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are expected to continue to expand in coverage
across northeast Oklahoma late this afternoon and spread east and
southeast into northwest Arkansas and southeast Oklahoma this
evening as a cold front moves into the region. Storms will likely
quickly become severe with large hail up to 2 inches and greater and
damaging wind gusts being the primary threats. Discrete storms
into this evening will also pose a risk for tornadoes.

Storm coverage should organize into more of a linear complex this
evening as the cold front moves across eastern Oklahoma and
northwest Arkansas. In response, storms should transition to more
of a damaging wind threat with gusts of 60 to 70 mph possible
through the late evening hours. A low tornado potential may also
be possible through late evening, especially along the leading
line of the linear complex.

Also through this evening, locally heavy rainfall could create
localized areas of flash flooding potential. Forecast rainfall
amounts in the half inch to one and a half inch range will be
possible through this evening. Precipitation is forecast to taper
off from west to east and exit southeast Oklahoma and northwest
Arkansas by late evening with the departing cold front. Behind the
cold front, gusty northwesterly winds of 20 to near 40 mph are
forecast over mainly eastern Oklahoma through late evening before
the cold front pulls far enough away from the region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Very High Fire Weather Potential...High Wind Potential.
SUNDAY...Very High Fire Weather Potential.
MONDAY...Thunderstorm Potential...Very High Fire Weather Potential.
TUESDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty north winds will continue on Saturday which will raise fire
weather concerns for locations which receive little to no rainfall
today. The next chance for showers and isolated thunderstorms
returns by early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 9, 3:53 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
353 PM CDT Fri Apr 9 2021

OKZ058-092115-
Ottawa OK-
353 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OTTAWA COUNTY UNTIL 415
PM CDT...

At 353 PM CDT, strong thunderstorms were located along a line
extending from 6 miles south of Galena to 3 miles northwest of Miami.
Movement was northeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Miami...                          Baxter Springs...
Commerce...                       Quapaw...
Treece...                         Picher...
Ottawa...                         Peoria...
Cardin...

This includes Interstate 44 between mile markers 307 and 324.

LAT...LON 3700 9462 3686 9462 3684 9500 3694 9500
      3695 9499 3696 9502 3700 9501
TIME...MOT...LOC 2053Z 210DEG 23KT 3698 9463 3690 9493
Local storm report, Apr 9, 4:26 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             TALALA                  36.53N 95.70W
04/09/2021  M0.75 INCH       ROGERS             OK   TRAINED SPOTTER

&&
Local storm report, Apr 9, 4:30 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND GST     3 S EUREKA SPRINGS      36.36N 93.74W
04/09/2021  E60 MPH          CARROLL            AR   FIRE DEPT/RESCUE

&&
Local storm report, Apr 9, 4:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             3 E CLEVELAND           36.31N 96.41W
04/09/2021  M1.00 INCH       OSAGE              OK   BROADCAST MEDIA

&&
Local storm report, Apr 9, 4:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             3 NNE CLEVELAND         36.35N 96.44W
04/09/2021  M1.50 INCH       OSAGE              OK   TRAINED SPOTTER

&&
Special weather statement, Apr 9, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT Fri Apr 9 2021

OKZ054-092245-
Osage OK-
513 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE COUNTY UNTIL
545 PM CDT...

At 513 PM CDT, a strong thunderstorm was located 6 miles east of
Pawhuska, moving north at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Okesa...                          Osage Hills State Park...
Nelagoney...

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.

LAT...LON 3675 9600 3671 9600 3661 9613 3660 9633
      3678 9622
TIME...MOT...LOC 2213Z 194DEG 12KT 3664 9623

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:08 PM CDTSpecial Weather StatementTSAOttawa37 min
Apr 9, 3:18 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa42 min
Apr 9, 3:51 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Tulsa, Washington39 min
Apr 9, 3:53 PM CDTSpecial Weather StatementTSAOttawa22 min
Apr 9, 4:01 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Apr 9, 4:18 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers42 min
Apr 9, 4:19 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers41 min
Apr 9, 4:32 PM CDTSevere Thunderstorm WarningTSAPawnee43 min
Apr 9, 4:45 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee45 min
Apr 9, 4:56 PM CDTSevere Thunderstorm WarningTSACraig, Nowata14 min
Apr 9, 5:07 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
Apr 9, 5:22 PM CDTSevere Thunderstorm WarningTSAOsage53 min
Apr 9, 5:33 PM CDTWind AdvisoryTSACraig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 5 more5 hr
Apr 9, 5:46 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Apr 9, 5:47 PM CDTSevere Thunderstorm WarningTSANowata, Rogers43 min
Apr 9, 5:47 PM CDTSevere Thunderstorm WarningTSAOsage43 min
Apr 9, 5:59 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee46 min
Apr 9, 6:09 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Washington51 min
Apr 9, 6:26 PM CDTSpecial Weather StatementTSANowata34 min
Apr 9, 6:29 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington46 min
Apr 9, 6:47 PM CDTSpecial Weather StatementTSACraig28 min
Apr 9, 6:55 PM CDTSpecial Weather StatementTSACreek35 min
Apr 9, 12:41 PM CDTSpecial Weather StatementTSAFranklin34 min
Apr 9, 1:11 PM CDTSpecial Weather StatementTSAFranklin34 min
Apr 9, 1:41 PM CDTSpecial Weather StatementTSAFranklin19 min
Apr 9, 2:24 PM CDTSpecial Weather StatementTSACarroll36 min
Apr 9, 2:33 PM CDTSevere Thunderstorm WarningTSACarroll, Madison42 min
Apr 9, 2:41 PM CDTSevere Thunderstorm WarningTSACarroll34 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.